Solutions of the divergence operator on John domains

By Gabriel Acosta, Ricardo G. Durán, M. Muschietti. 2006

140 citations recorded by the source corpus.

If Ω⊂Rn is a bounded domain, the existence of solutions u∈W01,p(Ω) of divu=f for f∈Lp(Ω) with vanishing mean value and 1<p<∞, is a basic result in the analysis of the Stokes equations. It is known that the result holds when Ω is a Lipschitz domain and that it is not valid for domains with external cusps. In this paper we prove that the result holds for John domains. Our proof is constructive: the solution u is given by an explicit integral operator acting on f. To prove that u∈W01,p(Ω) we make use of the Calderon–Zygmund singular integral operator theory and the Hardy–Littlewood maximal function. For domains satisfying the separation property introduced in [S. Buckley, P. Koskela, Sobolev–Poincare implies John, Math. Res. Lett. 2 (5) (1995) 577–593], and 1<p<n, we also prove a converse result, thus characterizing in this case the domains for which a continuous right inverse of the divergence exists. In particular, our result applies to simply connected planar domains because they satisfy the separation property.

Subfields: Applied Mathematics, Computational Theory and Mathematics, Mathematical Physics

View Paper: https://www.semanticscholar.org/paper/dd70ca03eed8263c532472eb73b89d5622cc1f28

How researchers see this paper

The researchers whose trusted networks rank it highest, strongest advocate first. Every researcher gets a different order.

In Applied Mathematics

  1. Eduard Feireisl
  2. Xianpeng Hu
  3. Dehua Wang
  4. Didier Bresch
  5. Franck Sueur
  6. Pierre-Emmanuel Jabin
  7. Pierre Germain
  8. David Hoff

In Computational Theory and Mathematics

  1. Eduard Feireisl

In Mathematical Physics

  1. Eduard Feireisl
  2. Xianpeng Hu
  3. Dehua Wang
  4. Franck Sueur
  5. Didier Bresch
  6. Pierre Germain
  7. Jing Li
  8. Zhouping Xin

Citations in the corpus